MAUDE Adverse Event Report: COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis as it was discarded at the site.This device was used off-label to treat a ruptured aneurysm located in the left vertebral artery.Since the device was returned, the complaint of failure to open could not be confirmed, and the event cause could not be determined.It is possible that the patient¿s moderate vessel tortuosity may have contributed to the reported issue.Per our instructions for use (ifu): the user should begin to deliver the device using a combination of unsheathing the embolization device and pushing delivery wire simultaneously.After the distal end of the embolization device has successfully expanded, deploy the remainder of embolization device by pushing the delivery wire and/or unsheathing the embolization device.Resheathing and/or manipulation of the micro catheter, by locking down the delivery wire and moving both as a system, may facilitate expansion of the embolization device.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.The embolization device is intended for endovascular embolization of cerebral aneurysms.The embolization device should not be used alone as sole therapy for acutely ruptured aneurysms.
 
Event or Problem Description
Medtronic received information the that the flow diverter failed to open.The device was attempted to be deployed, however, the distal end was not fully opening.Resheathing was attempted once.More than 50% of the device failed to open.The device was removed and a new one was placed with out difficulty.The treating location was the vertebral artery.No patient injury occurred.The anatomy was reported to have been moderate in tortuosity.Pru level was 260 and is being monitored.The aneurysm was ruptured, pseudoaneurysm, with 10mm max and 7mm neck.The landing zone was 3.4mm x 4.2mm.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6502477
Report Number2029214-2017-00463
Device Sequence Number802663
Product Code OUT
UDI-Device Identifier00847536016200
UDI-Public00847536016200
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2019
Device Model NumberPED-425-20
Device Lot NumberA358487
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by Manufacturer03/23/2017
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient Weight76